February 1, 2023

I was prescribed 15mg Escitalopram, a common antidepressant (SSRI) by my psychiatrist, and I potentially had a rare adverse reaction to the drug.

Hi i’m here to share my experience with a very commonly prescribed medication generally for treating depression and anxiety which is as citalopram yeah that’s our boy and as the children i started taking it one day ago so it’s still quite early in the process um my suggestion generally about medication is that if you’re having trouble going through the day if you

Can’t even get out of your bed in the morning and maybe consider medication as an option so you can get to a many more functional level so that you can go out in the world and seek the help that you need so the doctor prescribed me with the 15 milligram as it’s all showing i can’t show you it works like this each pill consists of 15 milligrams and you can actually

Break one going to two so be 7.5 milligram a day if you want to take it that way i take one pill every two days so i was hoping that the side effects couldn’t get as aggressive and i can’t give my body more time to adjust to the medication i took the initial pill with food the evening one day ago and after a few hours i definitely felt dizzy i sort of was a bit high

And in the night i had quite muscle canes in my legs but i suspected that had more to do with walk i took on the day the second day i spent in dizziness and i had no appetite i was yawning so much i don’t think i’d ever gone so much in my life i was generally feeling quite tired but that being said i will continue sharing my experience after having taken the pills

For a couple more days and see how things go so it’s being a couple of days things i started taking se todo crown um i forgot to mention in the previous clip that every time i took the pill there would be a period of time in which i felt increasingly anxious and restless and so the doctor gave me a shot of tranquilizer to help me counter this effect of temporarily

Increased anxiety but the real story happened two days ago when i was just taking my fourth pill so remember how i was taking one pill every two days because i was being cautious even though my doctor told me to take one pill per day and after consulting a doctor i started taking one pill per day so what happened was the day after i took the third pill i took the

Fourth pill at around 2 p.m. so i had the normal side effects afterwards and nothing particularly striking or anything however at around 9 p.m. i started feeling a very weird sensation in the middle of my brain and also down my spine so how do i describe it it’s like like your nerve is itchy and there are ants crawling on your spine it’s very unpleasant feeling

I can’t really describe it precisely but i wouldn’t wish it upon anyone it’s not a painful sensation it’s just very unpleasant and i just wanted to bare my head against the wall but nothing could stop it and as time passed by it got worse and by 12 p.m. i was visibly shaking and sometime later i realized that i could not move my neck properly so what happened was

It would just involuntarily move to one side like this and i couldn’t move it back and it was really it was a bit painful and really scary so i was texting some of my friends we all think it was an emergency situation and that potentially had something to do with the fact that i was taking the pills so i called my housemates and they call er to come to help me and

When er came i had a small panic attack so i had difficulty breathing and the people had to the people who came to rescue me had to help me breathe with the mass that it brought and but it calmed down afterwards so and then i was taken to the hospital my symptoms were probably at their worst when i was just taken to the hospital and doctors couldn’t really help me

They just asked me a lot of questions so i was almost puking every time i yawn so i was still yawning and having a lot of weird sensations in my head so the doctors thought at that time what i had was a panic attack even though i already had a small panic attack and because i have had many panic attacks in my life i know the difference so i personally don’t think

It is it was and i don’t think a panic attack could happen for such a long period of time without a clear trigger and it actually lasted for a day or so and afterwards i consulted a lot of different doctors at the hospital they did all kinds of tests and all the test results came out normal so i didn’t really have any disease underlying underlying causes to make

Me feel the way i felt and a psychiatrist at the hospital said that it is possible that i had a rare reaction to a citalopram that i was taking so i well what i think happened was that i was taking 15 milligram every two days and then suddenly i increase it to one day one pill per day so like on that day when i took the fourth bo there was an increase in the ssri

In my system and so a dropped level of serotonin binding in my brain and somehow i might have triggered maybe a mild version of serotonin syndrome or something of the sort i’m not a doctor i don’t really know these kind of things but i just really convinced that it had something to do with is it’s a little pain but if it’s certainly st. john then it usually happens

When you take two ssris or more at the same time and it usually happens with a high fever so that’s definitely not what i had so i couldn’t conclude what i had exactly if anyone has any similar experience or know anything of this sort and you’re very welcome to contact me and we can have a chat like i said i honestly wouldn’t wish this upon anyone what happened

To me happened after i was strictly following what the doctor was telling me so this just tells me that you really need to be careful about what you take into your body i still think ssris are really helpful especially if you have anxiety depression mental health issues you just need to be careful and consult your doctor if you have any uncomfortable symptoms

If you are having concerns or are afraid of taking the drug you should always keep the communication open especially if you’re just starting to take an ssri than what normally happens is you start with a lower dose for example 5 or 10 milligrams or visits or pram and you slowly build up and and also if you want to stop your medication after a while and then it’s

Dangerous to suddenly stop you really taper off like taking ten milligrams for awhile and then taking five and so on so i think for me personally i will discontinue acetone prep or maybe i’ll still be on it for a lower dose after consulting my doctor i’ll know but i just personally have this fear about the drug but i will definitely discuss it with my doctor i

Just hope that all of you stay healthy and happy and none of this situation that happened to me would happen to anyone like really thank you

Transcribed from video
Why I Discontinued Escitalopram (Lexapro) – Doesn't Mean You Should Too! By Freya Lu